Alert archive / Hawaii / Wind Advisories in 2015

Wind Advisory 22, NWS Honolulu, HI

September 26, 20154 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Sep 26, 2015, 9:35 AM HST for 4 counties in Hawaii. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2015, 9:35 AM HST (19:35 UTC)
Expired
Sep 27, 2015, 3:03 PM HST
In force
29 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2015-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2015-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWHW70 PHFO 261935
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
935 AM HST SAT SEP 26 2015

...WIND ADVISORY NOW IN EFFECT FOR SMALLER HAWAIIAN ISLANDS...

.A TIGHT PRESSURE GRADIENT BETWEEN NEARING TROPICAL STORM NIALA TO
THE EAST AND A STRONG HIGH NORTH OF THE STATE WILL PRODUCE WINDY
CONDITIONS ACROSS THE SMALLER ISLANDS THROUGH SUNDAY NIGHT. WINDS
WILL BE PARTICULARLY STRONG IN AREAS TYPICALLY EXPOSED TO THE
TRADES.

HIZ001>021-270845-
/O.NEW.PHFO.WI.Y.0022.150926T1935Z-150928T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA
935 AM HST SAT SEP 26 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

* TIMING...THROUGH SUNDAY NIGHT.

* WINDS...EAST WINDS 25 TO 35 MPH...WITH GUSTS TO 50 MPH.
  STRONGEST WINDS WILL BE IN AREAS EXPOSED TO THE TRADE WINDS.

* IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES MAY
  BLOW AROUND OR BREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

FOSTER
6 follow-up statements
184 
WWHW70 PHFO 270113
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 PM HST SAT SEP 26 2015

...WIND ADVISORY NOW IN EFFECT FOR SMALLER HAWAIIAN ISLANDS...

.A TIGHT PRESSURE GRADIENT BETWEEN NEARING TROPICAL STORM NIALA
TO THE EAST AND A STRONG HIGH NORTH OF THE STATE WILL PRODUCE
WINDY CONDITIONS ACROSS THE SMALLER ISLANDS THROUGH SUNDAY NIGHT.
WINDS WILL BE PARTICULARLY STRONG IN AREAS TYPICALLY EXPOSED TO
THE TRADES.

HIZ001>021-271415-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA
313 PM HST SAT SEP 26 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* TIMING...THROUGH SUNDAY NIGHT.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. 
  STRONGEST WINDS WILL BE IN AREAS EXPOSED TO THE TRADE WINDS. 

* IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES 
  MAY BLOW AROUND OR BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

FOSTER
583 
WWHW70 PHFO 271340
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST SUN SEP 27 2015

...WIND ADVISORY IN EFFECT FOR THE SMALLER HAWAIIAN ISLANDS...

.A TIGHT PRESSURE GRADIENT BETWEEN TROPICAL STORM NIALA AND A
STRONG HIGH NORTH OF THE STATE WILL PRODUCE GUSTY AND LOCALLY 
WINDY CONDITIONS ACROSS THE SMALLER ISLANDS THROUGH SUNDAY NIGHT.
THE STRONGEST WINDS WILL OCCUR OVER AND AROUND TERRAIN.

HIZ001>021-280245-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA
340 AM HST SUN SEP 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* TIMING...THROUGH TONIGHT.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH.
  STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN.

* IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES 
  MAY BLOW AROUND OR BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
848 
WWHW70 PHFO 271342
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST SUN SEP 27 2015

...WIND ADVISORY IN EFFECT FOR THE SMALLER HAWAIIAN ISLANDS...

.A TIGHT PRESSURE GRADIENT BETWEEN TROPICAL STORM NIALA AND A
STRONG HIGH NORTH OF THE STATE WILL PRODUCE GUSTY AND LOCALLY
WINDY CONDITIONS ACROSS THE SMALLER ISLANDS THROUGH TONIGHT. THE
STRONGEST WINDS WILL OCCUR OVER AND AROUND TERRAIN...AND THE
ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY.

HIZ001>021-280245-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA
342 AM HST SUN SEP 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* TIMING...THROUGH TONIGHT. THIS ADVISORY MAY NEED TO BE EXTENDED
  THROUGH THE DAY ON MONDAY.

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. 
  STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. 

* IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES 
  MAY BLOW AROUND OR BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
210 
WWHW70 PHFO 271439
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
439 AM HST SUN SEP 27 2015

...WIND ADVISORY IN EFFECT FOR ALL ISLANDS...

.A TIGHT PRESSURE GRADIENT BETWEEN TROPICAL STORM NIALA AND A
STRONG HIGH NORTH OF THE STATE WILL PRODUCE GUSTY AND LOCALLY
WINDY CONDITIONS ACROSS THE ALL ISLANDS THROUGH TONIGHT. THE
STRONGEST WINDS WILL OCCUR OVER AND AROUND TERRAIN...AND THE
ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY.

HIZ023>027-280345-
/O.EXA.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/
KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...KAILUA-KONA...MILOLII...SOUTH POINT...
PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...
BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
439 AM HST SUN SEP 27 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

* TIMING...THROUGH TONIGHT. THIS ADVISORY MAY NEED TO BE 
  EXTENDED THROUGH THE DAY ON MONDAY. 

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. 
  STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. 

* IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES 
  MAY BLOW AROUND OR BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ001>021-280345-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA
439 AM HST SUN SEP 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* TIMING...THROUGH TONIGHT. THIS ADVISORY MAY NEED TO BE 
  EXTENDED THROUGH THE DAY ON MONDAY. 

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. 
  STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. 

* IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES 
  MAY BLOW AROUND OR BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
466 
WWHW70 PHFO 271441
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
441 AM HST SUN SEP 27 2015

...WIND ADVISORY IN EFFECT FOR ALL ISLANDS...

.A TIGHT PRESSURE GRADIENT BETWEEN TROPICAL STORM NIALA AND A
STRONG HIGH NORTH OF THE STATE WILL PRODUCE GUSTY AND LOCALLY
WINDY CONDITIONS ACROSS ALL ISLANDS THROUGH TONIGHT. THE
STRONGEST WINDS WILL OCCUR OVER AND AROUND TERRAIN...AND THE
ADVISORY MAY NEED TO BE EXTENDED THROUGH THE DAY ON MONDAY.

HIZ001>021-023>027-280345-
/O.CON.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
441 AM HST SUN SEP 27 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* TIMING...THROUGH TONIGHT. THIS ADVISORY MAY NEED TO BE 
  EXTENDED THROUGH THE DAY ON MONDAY. 

* WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. 
  STRONGEST WINDS WILL BE OVER AND AROUND TERRAIN. 

* IMPACTS...LOOSE OBJECTS...TREE BRANCHES AND WEAK STRUCTURES 
  MAY BLOW AROUND OR BREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
835 
WWHW70 PHFO 280103
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
303 PM HST SUN SEP 27 2015

...WIND ADVISORY CANCELLED...

HIZ001>021-023>027-280215-
/O.CAN.PHFO.WI.Y.0022.000000T0000Z-150928T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA...
HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI...
KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU...
PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI...
WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI...
MANELE...LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...
HAIKU...MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...
KAILUA-KONA...MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
303 PM HST SUN SEP 27 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS AND GUSTS ACROSS THE STATE HAVE FALLEN BELOW ADVISORY
CRITERIA AND ARE EXPECTED TO GRADUALLY WEAKEN. THEREFORE...THE
WIND ADVISORY FOR THE STATE OF HAWAII IS CANCELLED.

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 26, 4:00 AM HST, 5 hours 35 minutes earlier.

Area forecast discussion, Sep 26, 4:00 AM HST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SAT SEP 26 2015

.SYNOPSIS...
MODERATE TO LOCALLY BREEZY TRADE WINDS WILL KEEP MOST SHOWERS FOCUSED
OVER WINDWARD SLOPES INTO NEXT WEEK...THOUGH AFTERNOON SHOWERS ALSO
WILL OCCUR OVER SOME LEE SLOPES. A MOIST AND UNSTABLE AIR MASS FROM
THE DEEP TROPICS LIKELY WILL BRING HEAVY SHOWERS AND THUNDERSTORMS TO
THE BIG ISLAND AT LEAST THROUGH SUNDAY NIGHT.

&&

.DISCUSSION...
SURFACE OBSERVATIONS FROM AROUND THE MAIN HAWAIIAN ISLANDS CONTINUED TO
REPORT MODERATE TO LOCALLY STRONG TRADE WINDS. A SCATTEROMETER PASS
REPORTED THE HIGHEST SPEEDS IN THE USUAL WINDY PLACES AROUND MAUI AND
HAWAII COUNTIES...BUT ALSO NORTH OF KAUAI. THE MOIST...AND FURTHER
MOISTENING...AIR MASS OVER THE STATE SUPPORTED WELL-DEVELOPED MARINE
SHOWERS MOVING ASHORE ALONG WINDWARD SLOPES. LEE CONVECTION REMAINED
RATHER SUBDUED CONSIDERING THE AVAILABLE FUEL...AS AGREED WELL WITH
CLIMATOLOGY...BUT SHOWERS PASSING COMPLETELY OVER THE ISLANDS FROM
NORTHEAST TO SOUTHWEST STILL MANAGED TO REACH LEE AREAS. ALOFT...
CONDITIONS WERE NEARLY FLAT...WITH ONLY A HINT OF TROUGHING EXTENDING
TOWARD THE STATE FROM THE NORTHEAST.

GUIDANCE AGREED FAIRLY WELL IN PREDICTING ONLY GRADUAL CHANGE TO THE
OVERALL SYNOPTIC PATTERN THROUGH THE FORECAST PERIOD. WITH THE TRADE WINDS
FIRMLY IN PLACE...AND CHANGING ONLY SLIGHTLY IN INTENSITY...MOST
PRECIPITATION WILL OCCUR OVER WINDWARD SLOPES...THOUGH AFTERNOON CUMULUS
BUILDUPS WILL REMAIN POSSIBLE AS WELL. MODEL CONSENSUS ALSO FAVORED A
DRIER AIR MASS GRADUALLY WORKING ITS WAY SOUTH OVER THE STATE...MAINLY
FROM MONDAY NIGHT. A DRIER AIR MASS EVENTUALLY WILL LIMIT PRECIPITATION OVER
THE STATE AS A WHOLE...WITH THE GREATEST DECREASE OVER LEE SLOPES.

HOWEVER...THE TRACK AND INTENSITY OF TROPICAL CYCLONE NIALA WILL HAVE THE
POTENTIAL TO INFLUENCE THE FORECAST DECISIVELY. THE LATEST FORECAST FROM
CPHC PREDICTED NIALA TO CURVE WEST RAPIDLY AND PASS SOUTH OF THE BIG ISLAND
OVER THE WEEKEND. IN THIS SCENARIO...THE MAIN CHANGE TO THE WIND FIELD FROM
BASIC TRADE FLOW WILL CONSIST OF A MODEST INCREASE IN SPEED OVER MUCH OF
THE STATE AND COASTAL WATERS. THAT SAID...THERE WILL BE SOME RISK THAT WINDS
OVER AND SOUTH OF THE BIG ISLAND MAY REACH TROPICAL STORM FORCE IN PLACES...
ESPECIALLY IF NIALA DOES NOT END UP FOLLOWING THE FORECAST TRACK.

STILL...THE LARGER INFLUENCE ON ISLAND WEATHER WILL COME FROM THE SURGE OF
MOISTURE ACCOMPANYING NIALA FROM THE DEEP TROPICS. THIS SURGE ALREADY
REACHED THE BIG ISLAND...AND WILL ONLY INCREASE INTO TONIGHT. SOUTHEAST
SLOPES LIKELY WILL BEAR THE BRUNT OF THE RESULTING HEAVY RAIN AND POSSIBLE
THUNDERSTORMS...BUT THE WHOLE ISLAND WILL BE AT RISK INTO NEXT WEEK.
GUIDANCE DISAGREED ON HOW FAR NORTH THE DEEP MOISTURE WILL REACH...BUT
TRADE WIND FLOW WILL HELP TO SHIELD THE SMALLER ISLANDS. A FLASH FLOOD
WATCH REMAINED IN EFFECT ACCORDINGLY.

&&

.MARINE...
ALTHOUGH TROPICAL STORM NIALA IS EXPECTED TO PASS SOUTH OF THE BIG
ISLAND AND WEAKEN OVER THE WEEKEND AS IT CONTINUES ON A WESTWARD
TRACK...COASTAL IMPACTS ARE ANTICIPATED...ESPECIALLY ALONG THE
SOUTHEAST COAST OF THE BIG ISLAND AND THE ADJACENT WATERS. THE
LOCALLY RUN HIRES WAVE MODEL GUIDANCE DRIVEN BY THE OFFICIAL CENTRAL
PACIFIC HURRICANE CENTER WIND FORECAST ASSOCIATED WITH NIALA
SUPPORTS THIS AND INDICATES SEAS RAPIDLY RISING THROUGH THE DAY
SATURDAY...PEAKING BETWEEN TONIGHT AND SUNDAY NIGHT IN THE 10 TO
15 FT RANGE OVER THE SOUTHEAST BIG ISLAND WATERS...THEN SLOWLY
SUBSIDING THROUGH THE FIRST HALF OF THE UPCOMING WEEK AS NIALA
WEAKENS AND PASSES SOUTH OF THE ISLANDS.

ADVISORY LEVEL SURF...THAT COULD NEAR WARNING LEVELS ALONG THE
SOUTHEAST FACING BEACHES OF THE BIG ISLAND SATURDAY NIGHT THROUGH
SUNDAY NIGHT...IS EXPECTED THROUGH THIS TIME ALONG THE EAST FACING
SHORES OF EACH ISLAND. WAVE RUNUP COULD BECOME A CONCERN AND WILL
NEED TO BE MONITORED THROUGH THE WEEKEND...MAINLY IN THE TYPICALLY
VULNERABLE LOCATIONS ALONG THE SOUTHEAST COAST OF THE BIG ISLAND.

MODERATE TO LOCALLY STRONG TRADE WINDS ASSOCIATED WITH HIGH PRESSURE
NORTH OF THE MARINE AREA ARE ANTICIPATED BY MID WEEK. SEAS WILL
REFLECT THIS AND GRADUALLY SUBSIDE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY FROM 6 AM THIS MORNING TO 6 AM HST MONDAY FOR
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI
WINDWARD WEST-WINDWARD HALEAKALA.

FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR BIG ISLAND.

TROPICAL STORM WATCH FOR BIG ISLAND.

TROPICAL STORM WATCH FOR BIG ISLAND WINDWARD WATERS-BIG ISLAND
LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL.

&&

RYSHKO

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:05 PM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao3 days
Sep 25, 8:39 PM HSTAreal Flood AdvisoryHFOHawaii6 hr
Sep 26, 1:07 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Sep 26, 2:34 AM HSTAreal Flood AdvisoryHFOHawaii3 hr
Sep 26, 2:58 AM HSTAreal Flood AdvisoryHFOKalawao6 hr
Sep 26, 4:00 AM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Sep 26, 11:20 AM HSTGale WarningHFO30 hr

Nearby

Wind Advisories in Hawaii, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.